Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 37, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 12, 2004, 4:18 PM CDT for Clinton County, Cumberland County, Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 12, 2004, 6:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clinton County, KY, Cumberland County, KY
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 122120
FFWLMK
KYC053-057-122315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM CDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY
CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 615 PM CDT
* AT 406 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT
HEAVY RAINS MOVING OVER FAR SOUTH CENTRAL KENTUCKY. RAINFALL RATES
OVER CLINTON AND CUMBERLAND COUNTIES HAVE BEEN AS HIGH AS 2 INCHES
PER HOUR. THE HIGHEST THREAT FOR FLASH FLOODING APPEARS TO BE OVER
THE SOUTHERN PORTIONS OF CUMBERLAND COUNTY AND MOST OF CLINTON
COUNTY.
* SOME LOCATIONS IN THE WARNING INCLUDE ALBANY, MARROWBONE,
BURKESVILLE
EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...ROADWAYS...UNDERPASSES AND LOW LYING AREAS.
LAT...LON 3678 8553 3664 8541 3665 8505 3682 8506
3692 8544
$$
XXV1 follow-up statement
000 WGUS73 KLMK 122219 FFSLMK KYC053-057-122315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 517 PM CDT SAT JUN 12 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 615 PM CDT FOR CUMBERLAND AND CLINTON COUNTIES IN SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED... AT 515 PM EDT...CALLS TO LOCAL LAW ENFORCEMENT OFFICIALS INDICATED THAT NO MAJOR FLOODING OR ROAD CLOSURES WERE OCCURRING. ALTHOUGH LIGHT RAIN MAY CONTINUE FOR THE NEXT COUPLE OF HOURS...THE HEAVIEST RAINFALL HAS MOVED EAST AWAY FROM BOTH COUNTIES. $$ JSD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:05 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 12, 2:05 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT SAT JUN 12 2004 .SHORT TERM (DAYS 0-3)... LONG LIVED BOUNDARY EVIDENT ON SAT PIX DIVING SWD ACROSS THE FA, HELPING GENERATE NUMEROUS TSRA, SOME SEVERE. PROGRESSION OF SAID BOUNDARY IS SLOWING, SO TSRA COULD TRAIN OVER PARTS OF SRN KY, LEADING TO FLOODING ISSUES. LIMITED LOOK AT MODEL GUIDANCE, MAINLY FSL RUC PW DATA, POINT TWDS CONTINUED SMALL CHCS FOR ADDITIONAL TSRA INTO OVERNIGHT HOURS, COUPLED WITH LLJ INTERACTIONS. SCT TSRA AGAIN FCST TOMORROW (SUNDAY) AS FA REMAINS WITHIN SOMEWHAT DIVERGENT FIELD ALOFT AND DECENT SFC BASED INSTABILITY. SLGT RISK AGAIN BROADCAST FOR DAY 2 FROM SPC. MID-LEVEL WEAKNESS IN HEIGHT FIELD REMAINS IN VICINITY MONDAY, SO WILL CONTINUE MID-RANGE CHC POPS. CONSENSUS OF MODELS HINT AT MOISTURE FROM SYSTEM NOW IN CARIBBEAN/GULF OF MEX MAY MAKE ITS WAY NWD INTO TN VLY BY TUE. THIS COULD ENHANCE SCT TSRA DEVELOPMENT. SOMETHING TO WATCH. XXV .LONG RANGE (DAYS 4-7)... PREVIOUS EXTENDED IS IN GOOD SHAPE ONLY MINOR CHANGES TO THE ONGOING FCST. CHCS FOR AFTERNOON/EVENING CONVECTION TWDS END OF LONG RANGE PERIOD. FCST MORE OR LESS AGREES WITH HPC GUIDANCE. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 12, 3:45 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT SAT JUN 12 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 445 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS WILL BE MONITORED DURING THE DAY. TWF
In the hours before
Special weather statement, Jun 12, 2:37 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 337 PM EDT SAT JUN 12 2004 INZ077>079-090>092-KYZ023>034-038-045-053-122005- BRECKINRIDGE KY-BULLITT KY-CLARK IN-FLOYD IN-GRAYSON KY-HANCOCK KY- HARDIN KY-HARRISON IN-HENRY KY-JEFFERSON IN-JEFFERSON KY-LARUE KY- MEADE KY-NELSON KY-OHIO KY-OLDHAM KY-SCOTT IN-SHELBY KY-SPENCER KY- TRIMBLE KY-WASHINGTON IN- INCLUDING THE CITIES OF...BARDSTOWN...CORYDON...ELIZABETHTOWN... HARDINSBURG...LEITCHFIELD...LOUISVILLE...NEW ALBANY...SHELBYVILLE 337 PM EDT (237 PM CDT) SAT JUN 12 2004 ...SEVERE THUNDERSTORM WATCH 445 CANCELLED FOR THE FOLLOWING COUNTIES... IN SOUTH CENTRAL INDIANA...CLARK...FLOYD...HARRISON...JEFFERSON... SCOTT AND WASHINGTON IN NORTH CENTRAL KENTUCKY...BRECKINRIDGE...BULLITT...GRAYSON... HANCOCK...HARDIN...HENRY...JEFFERSON...LARUE...MEADE...NELSON... OHIO...OLDHAM...SHELBY...SPENCER AND TRIMBLE THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING. SOME OF THE STORMS MAY CONTAIN BRIEF HEAVY RAIN BUT ARE NOT EXPECTED TO PRODUCE ANY ADDITIONAL SEVERE WEATHER. PYE
Local storm report, Jun 12, 2:56 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG SALEM 38.60N 86.10W
06/12/2004 WASHINGTON IN LAW ENFORCEMENT
TREES DOWN.
&&
WAIDLEYLocal storm report, Jun 12, 3:07 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG BRANCHVILLE 38.17N 86.58W
06/12/2004 PERRY IN LAW ENFORCEMENT
TREES DOWN NEAR LAKE CELINA.
&&
WAIDLEYLocal storm report, Jun 12, 3:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG GAMALIEL 36.64N 85.79W
06/12/2004 MONROE KY LAW ENFORCEMENT
TREES DOWN.
&&
WAIDLEYSpecial weather statement, Jun 12, 4:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 500 PM EDT SAT JUN 12 2004 KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-122135- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BUTLER KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND KY-EDMONSON KY- FAYETTE KY-FRANKLIN KY-GARRARD KY-GREEN KY-HARRISON KY-HART KY- JESSAMINE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-MERCER KY- METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-SIMPSON KY- TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE... COLUMBIA...CYNTHIANA...DANVILLE...FRANKFORT...FRANKLIN...GLASGOW... HARRODSBURG...LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD... VERSAILLES...WINCHESTER 500 PM EDT (400 PM CDT) SAT JUN 12 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 445 HAS EXPIRED FOR ALL OF CENTRAL KENTUCKY... THE SEVERE THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 5 PM EDT FOR CENTRAL KENTUCKY HAS BEEN ALLOWED TO EXPIRE. DENMAN
Local storm report, Jun 12, 4:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 10 SE GLASGOW 36.90N 85.79W
06/12/2004 BARREN KY FIRE DEPT/RESCUE
SEVERAL TREES DOWN ALONG STATE HIGHWAY 640.
&&
WAIDLEYThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:31 AM CDT | Flash Flood Warning | LMK | Harrison | 89 min |
| Jun 12, 11:57 AM CDT | Tornado Warning | LMK | Breckinridge | 33 min |
| Jun 12, 12:09 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 36 min |
| Jun 12, 12:13 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| Jun 12, 12:32 PM CDT | Tornado Warning | LMK | Grayson | 28 min |
| Jun 12, 1:00 PM CDT | Tornado Warning | LMK | Edmonson | 30 min |
| Jun 12, 1:22 PM CDT | Severe Thunderstorm Warning | LMK | Spencer | 38 min |
| Jun 12, 1:37 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 38 min |
| Jun 12, 3:10 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 50 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.